4 doctors weighed in:

Can starting or stopping methimazole cause rashes on your body?

4 doctors weighed in
Dr. Quang Nguyen
Internal Medicine - Endocrinology
2 doctors agree

In brief: Yes

Methimazole can cause a rash in the body.
Hyperthyroid can also cause a rash in the body so starting or stopping this medication can cause rash.

In brief: Yes

Methimazole can cause a rash in the body.
Hyperthyroid can also cause a rash in the body so starting or stopping this medication can cause rash.
Dr. Quang Nguyen
Dr. Quang Nguyen
Thank
Dr. David Sneid
Internal Medicine - Endocrinology

In brief: Yes

One of the well-known side effects of Methimazole is an itchy, scaly skin rash that ocurrs in about 10% of patients.
Talk to your doctor. You may be able to take ptu (propylthiouracil) without the rash, but it can cause it as well.

In brief: Yes

One of the well-known side effects of Methimazole is an itchy, scaly skin rash that ocurrs in about 10% of patients.
Talk to your doctor. You may be able to take ptu (propylthiouracil) without the rash, but it can cause it as well.
Dr. David Sneid
Dr. David Sneid
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors